Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 30, NWS Tallahassee, FL

March 3, 2019Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 4:24 PM CST for Holmes County, Walton County, Washington County, Florida. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2019, 4:24 PM CST (22:24 UTC)
Expired
Mar 3, 2019, 5:00 PM CST
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 4:30 PM CSTTORNADO5 Nw New Home, FLSCATTERED TREES REPORTED DOWN IN THE COUNTY WITH A DUAL-POL TORNADIC DEBRIS SIGNATURE AT THIS LOCATION.
Mar 3, 4:40 PM CSTTSTM WND DMG1 Nne Pleasant Ridge, FLALL I-10 EASTBOUND LANES CLOSED NEAR MM 83 DUE TO DOWNED TREES.
Mar 3, 4:43 PM CSTTSTM WND DMG1 Ene Pleasant Ridge, FLBOB SIKES ROAD NEAR HIGHWAY 331 CLOSED WITH TREES OVER THE ROAD. DEBRIS NEAR WALMART.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 11:24 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

975 
WFUS52 KTAE 032224
TORTAE
FLC059-131-133-032300-
/O.NEW.KTAE.TO.W.0030.190303T2224Z-190303T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
424 PM CST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Central Walton County in the Panhandle of Florida...
  Southwestern Holmes County in the Panhandle of Florida...
  West central Washington County in the Panhandle of Florida...

* Until 500 PM CST.
    
* At 423 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Eglin Air Force Base, or 10 miles northeast of
  Niceville, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Eglin Air Force Base around 435 PM CST.
  De Funiak Springs around 440 PM CST.

Other locations impacted by this tornadic thunderstorm include
Hinsons Crossroads, Red Bay, Douglass Crossroad, Alpine Heights, Live
Oak, De Funiak Spring Airport, Rock Hill, Eucheeanna, Millers Ferry
and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3072 8639 3083 8586 3057 8581 3053 8639
TIME...MOT...LOC 2223Z 260DEG 46KT 3063 8637 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

11-NGUYEN
2 follow-up statements
942 
WWUS52 KTAE 032234
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
434 PM CST SUN MAR 3 2019

FLC059-131-133-032300-
/O.CON.KTAE.TO.W.0030.000000T0000Z-190303T2300Z/
Walton FL-Holmes FL-Washington FL-
434 PM CST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR CENTRAL
WALTON...SOUTHWESTERN HOLMES AND WEST CENTRAL WASHINGTON COUNTIES...
        
At 433 PM CST, a confirmed tornado was located near Eglin Air Force
Base, or 7 miles southwest of De Funiak Springs, moving east at 55
mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  De Funiak Springs around 440 PM CST.

Other locations impacted by this tornadic thunderstorm include
Hinsons Crossroads, Red Bay, Douglass Crossroad, Alpine Heights, Live
Oak, De Funiak Spring Airport, Rock Hill, Eucheeanna, Millers Ferry
and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3074 8629 3083 8586 3057 8581 3060 8628
TIME...MOT...LOC 2233Z 260DEG 46KT 3065 8621 

TORNADO...OBSERVED
HAIL...<.75IN

$$

11-NGUYEN
536 
WWUS52 KTAE 032245
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
445 PM CST SUN MAR 3 2019

FLC133-032255-
/O.CAN.KTAE.TO.W.0030.000000T0000Z-190303T2300Z/
Washington FL-
445 PM CST SUN MAR 3 2019

...THE TORNADO WARNING FOR WEST CENTRAL WASHINGTON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.

LAT...LON 3083 8586 3071 8584 3069 8587 3067 8587
      3063 8612 3077 8616
TIME...MOT...LOC 2245Z 260DEG 46KT 3068 8603 

$$

FLC059-131-032300-
/O.CON.KTAE.TO.W.0030.000000T0000Z-190303T2300Z/
Walton FL-Holmes FL-
445 PM CST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR CENTRAL
WALTON AND SOUTHWESTERN HOLMES COUNTIES...
        
At 445 PM CST, a confirmed tornado was located near De Funiak
Springs, moving east at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Walton and southwestern Holmes Counties, including the
following locations... Eucheeanna, Ponce De Leon, Douglass Crossroad,
Argyle and Westville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3083 8586 3071 8584 3069 8587 3067 8587
      3063 8612 3077 8616
TIME...MOT...LOC 2245Z 260DEG 46KT 3068 8603 

TORNADO...OBSERVED
HAIL...<.75IN

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:33 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 3, 2:33 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019

...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

&&

.AVIATION...
[Through 18Z Monday]

MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.

&&

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 1:56 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ASHBURN                 31.71N 83.65W
03/03/2019  E1.00 INCH       TURNER             GA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN ASHBURN
            GEORGIA.

&&

EB
Local storm report, Mar 3, 2:16 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             2 SW REBECCA            31.79N 83.51W
03/03/2019  E1.75 INCH       TURNER             GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED SW OF REBECCA.
            QUARTER AND GOLF BALL SIZE HAIL COVERED AND
            ACCUMULATED ON HIGHWAY 112.

&&

EB
Local storm report, Mar 3, 3:02 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             BLAKELY                 31.38N 84.94W
03/03/2019  E1.00 INCH       EARLY              GA   911 CALL CENTER

            QUARTER SIZE HAIL AT THE 911 CENTER AT THE
            EARLY COUNTY SHERIFFS OFFICE.

&&

DH
Local storm report, Mar 3, 3:15 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             CHULA                   31.55N 83.55W
03/03/2019  E1.50 INCH       TIFT               GA   PUBLIC

            ACCUMULATED QUARTER TO PING PONG SIZE HAIL
            ON INTERSTATE 75 BETWEEN EXITS 67 AND 69.
            HAIL ACCUMULATED UP TO AN INCH ON THE SIDE
            OF A ROAD.

&&

EB
Local storm report, Mar 3, 3:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 SSW PINETTA           31.56N 83.38W
03/03/2019  E1.00 INCH       IRWIN              GA   PUBLIC

            QUARTER SIZE HAIL REPORTED IN THE PLEASURE
            LAKE AREA.

&&

DH
Local storm report, Mar 3, 3:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             ASHBURN                 31.71N 83.65W
03/03/2019  E1.00 INCH       TURNER             GA   TRAINED SPOTTER

            QUARTER SIZE HAIL IN ASHBURN GEORGIA.

&&

EB

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:16 PM CSTSpecial Weather StatementTAEMadison44 min
Mar 3, 1:39 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton22 hr
Mar 3, 7:48 AM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty60 hr
Mar 3, 11:42 AM CSTSevere Thunderstorm WarningTAEWalton33 min
Mar 3, 12:04 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton26 min
Mar 3, 12:26 PM CSTTornado WarningTAEHolmes, Walton14 min
Mar 3, 12:34 PM CSTTornado WarningTAEHolmes26 min
Mar 3, 12:53 PM CSTTornado WarningTAEHolmes37 min
Mar 3, 3:37 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton38 min
Mar 3, 3:53 PM CSTSevere Thunderstorm WarningTAEHolmes52 min
Mar 3, 4:04 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton, Washington41 min
Mar 3, 4:37 PM CSTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington53 min
Mar 3, 4:50 PM CSTTornado WarningTAEHolmes, Jackson25 min
Mar 3, 5:23 PM CSTSpecial Marine WarningTAE67 min
Mar 3, 5:24 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more36 min
Mar 3, 5:29 PM CSTTornado WarningTAEJackson, Washington31 min
Mar 3, 5:45 PM CSTTornado WarningTAEBay, Calhoun, Liberty, Washington30 min
Mar 3, 5:45 PM CSTTornado WarningTAEBay, Calhoun30 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.